MAUDE Adverse Event Report: KARL STORZ SE & CO. KG SUBCUTANEOUS FASCIA CLOSURE DEVICE

KARL STORZ SE & CO. KG SUBCUTANEOUS FASCIA CLOSURE DEVICE
Model Number 26173AM
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not yet received the item for evaluation.
 
Event or Problem Description
Allegedly, at the end of a laparoscopic vertical sleeve gastrectomy, possible liver biopsy, laparoscopic/possible open cholecystectomy procedure, the jaw of the fascia closure device broke off into the patient.The broken piece was retrieved in approximately 20 minutes.Hospital reported the patient is doing fine.
 
Additional Manufacturer Narrative
We evaluated the instrument.The fixed jaw is missing, the solder on the jaws pin is broken, the shaft is bent, and the proximal end epoxy seal is broken.Breakage is most likely due to stress overload.

Brand Name
SUBCUTANEOUS FASCIA CLOSURE DEVICE
Common Device Name
SUBCUTANEOUS FASCIA CLOSURE DEVICE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key7115817
Report Number9610617-2017-00099
Device Sequence Number13742359
Product Code GCJ
UDI-Device Identifier04048551097755
UDI-Public4048551097755
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K942612
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number26173AM
Device Catalogue Number26173AM
Device Lot NumberRU04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/02/2017
Supplement Date Received by Manufacturer10/02/2017
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Patient Weight133